IBRUTINIB-side effects: Hi everyone,my name is... - CLL Support

CLL Support
15,618 members25,178 posts

IBRUTINIB-side effects

Nickos66
Nickos66

Hi everyone,my name is Anthony,I'm 53,have had CLL since 2005,initially diagnosed with Non-Hodgkinsons,then rediagnosed with CLL,so far I've been through 3 different Chemotherapy regimes(Remission periods between 18-24 months)and now I'm on Ibrutinib.It's been quite a journey,we all know how harsh the chemos are,but this new drug,I've been on it since June 2019,suffered so many different side effects,had my dosage reduced,I'm now on 280mg per day after dropping to 140mg,docs trying to build me back up, but the side effects are slowly returning,I work 12 hour shifts in my job,the fatigue is quite overwhelming sometimes,the Ibrutinib seems to wake me up,with a strange headache/chemo like feeling.I have to take the Ibrutinib pretty much the same time daily,I work alternate weeks days then nights,anyone else having these effects,it's getting quite depressing!

18 Replies
oldestnewest

Hi , I also take reduced amount 280 a day,been on it for just over a year.The side affects for me improved after a while, still have the odd few days when I feel a bit wonky,not sure it’s the meds or just a bug.Hopefully things improve for you and drink plenty of water, take care Martin

Nickos66
Nickos66 in reply to Stacky66

Cheers Martin,thanks for replying,yeah water is vital I think,trying to keep on a good healthy diet with it too! Take care bud.

Shaheenji
Shaheenji in reply to Nickos66

The only thing this small molecule salt needs is plenty of water to work,those lucky ones having managed their water intake are the pals of ibrutinib with lesser side effects. God bless you n all of us the sufferers. Amen

Jm954
Jm954Administrator

Hi there,

most people report that the side effects diminish over time with Ibrutinib. I know it's hard, especially the fatigue but please try to hang in there because it's a great CLL drug.

Jackie

AnneHill
AnneHill in reply to Jm954

I began Ibrutinib in June and mostly the side effects have improved, but does the fatigue? Anne uk

Jm954
Jm954Administrator in reply to AnneHill

I've no experience of that but some people say it does and others, that it doesn't. I really hope it improves for you Anne

Jackie

I have been on Ibrutinib since last March 2019. Yes the side effects have been a challenge, however they seem to move on and then hit me with another side effect. I have found that several of them are related to my diet. I have to be very careful. Make sure you look up the compatibility of drugs and foods your taking and eating.

I have not had fatigue. I stay away from sugar and most carbs. I also take B12 sublingual and a multivitamin.

Hi, It must be so hard working all those hours. My husband used to work shifts but not different each week. Do you get enough sleep?

I started ibrutinib on 23 June and had gout in my hands. As soon as one pain went another started. I couldnt drive. The pain in my legs, knees or feet moved from one place to another.

I get diarrhea, feel sick and sleepy but it is a lot better. As time goes on the worst problems have gone. The fatigue does vary. Last Saturday I dozed all afternoon and still felt tired at bedtime. I have days when I suddenly feel like my energy has been sucked out. I have been ok today.

When I began treatment I made sure I drank more. I would take a bottle of water when I went out. I have to remind myself as I do forget.

I do eat chocolate and wonder if cutting carbs would help. You have to work, so writing down what you are eating and drinking each day might give you chance to work on improvements. When you are at work you need to drink plenty. When you have chance to rest, take it and dont feel guilty. I will try to stop comfort eating otherwise I will need new clothes, Anne uk

Nickos66
Nickos66 in reply to AnneHill

Hi Anne,I know for a fact I definitely don't get enough sleep,I tend to wake up a few hours before my alarm when I'm working 6am-6pm dayshifts,then because dayshifts are busier I get very fatigued,my job has me walking 5-6 miles on a day shift,I am on a good diet,I understand what nutrients I should be taking,my history is ex Royal Marines and then Professional rugby until my mid 30s,when glandular fever started,then onto CLL,I've worked with chemicals,and solvent based inks for the last 20 years,which I'm pretty sure may have sparked my CLL because of the the many Carcinogens involved in my work.My boss/company has alot of empathy for my condition at the moment,hopefully that will continue.As for your diet,everything in moderation, white meat and oily fish with plenty of fruit and veg,chocolate and crisps are a great,not a daily snack! 😁 Thanks so much for replying, it's really nice to sound off sometimes and knowledge is power.

AnneHill
AnneHill in reply to Nickos66

Its great that your company are sympathetic. I hope things improve for us both. I eat really healthily but need to resist sweet treats. I definately lack discipline. Im one of those people who have lots of health issues but look really healthy. I stopped working when I was fifty. I have had problems with my back since I was 30. I had surgery which left my lumber spine unstable. The disc had broken up. Apart from swimming it is difficult to do very much exercise. Should help but makes it worse.

My father had cll and died when I was 10. I feel that if we are worried or stressed it can trigger changes in the cll.

You are to be admired doing so much, Anne uk

I'm on 420mg. I work 10-12 hour shifts and swing shifts. I sympathize. Ibrutinib shrunk my nodes and spleen but has left me with hypertension and a metabolism such that if I diet, I will stay the same weight but if I eat anything I want, I gain 5 pounds. I've had mouth sores. I always thought the lack of energy was due to the disease. Ibrutinib helped with that initially, but it's back in full force.

mjcll41
mjcll41 in reply to mjcll41

I've tried carb cycling to lose weight, which works, but on the days I eat fat, I have lots less energy.

Nickos66
Nickos66 in reply to mjcll41

This is the link to the diet .

divascancook.com/wonder-sou...

mjcll41
mjcll41 in reply to Nickos66

This is the one my wife has me on: trimhealthymama.com/

Nickos66
Nickos66 in reply to mjcll41

If your looking for a good weight loss try the military soup diet,it will take about 10lbs off you in one week if you adhere to it strictly.Your body will try to store fat if it thinks there's no calories to burn,so it needs exercised(tricked) to allow it to burn those calories and fat it's keeping in reserve! Thanks for replying, always good to talk! 😁

mjcll41
mjcll41 in reply to Nickos66

Thanks. Maybe I'll try that. It gives energy, I take it? (Other than the fact I'm sure it tastes terrible.)

jimvan
jimvan in reply to mjcll41

I also am experiencing hypertension and weight gain on ibrutinib. What is helping me now is swimming laps in the local gym 3 or 4 days a week, as well as a blood pressure med. It is tough to get the pounds off and the blood pressure down for me, but I'm pleased with the continued decrease of wbc counts over the last 2 years with ibrutinib.

mjcll41
mjcll41 in reply to jimvan

I just started a Y membership; now I just need to find the time to go.

You may also like...